MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, INC. MEGADYNE; ELECTROSURGICAL DISPERSIVE ELECTRODE

ETHICON ENDO-SURGERY, INC. MEGADYNE; ELECTROSURGICAL DISPERSIVE ELECTRODE
Model Number RS271A30
Medical Device Problem Codes Energy Output Problem (1431); Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Retained samples of the same lot have been inspected visually and tested electrically.Mechanical tests were performed on 3 retained samples.All tested samples were found to perform within limits.No faults were detected.The involved devices have not been made available to us.After several requests for further information none has been made available to us.No conclusion can be drawn what might have caused the malfunction.We will provide a follow-up report once we receive further information.
 
Event or Problem Description
On may 23th, 2022 we have been informed about a malfunction involving a dispersive electrode.A hot snare polypectomy procedure was performed at baptist health hospital in the us.A megadyne dispersive electrode catalog number 0855c (our model rs271a30) and an unknown generator were used.The initial report mdr report #: mw5109443 was forwarded by fda to our representative in the us mrs.(b)(6).The mdr report #: mw5109443 stated: "padded pt with cautery ground on rt flank for hot snare polypectomy.Upon use of snare, it didn't cauterized the polyp and ended up doing cold snare on pt.Checked all connections and pressed the ground pad firmly on pt's back but still unable to do cauterization as intended to do.Right flank is dry and no hair present upon applying the pad.Once the pad is removed, site is clear, dry and intact and the pad is noted not to be as sticky as had been in the past even if you fold it to stick both sticky sides together, it does not stick on each other and easily snap off.Fda safety report id # (b)(4)." no further information was provided despite repeated requests.
 
Additional Manufacturer Narrative
The affected 38600 robi metal outer sheath was returned to the manufacturer on 2022-08-25 and the investigation was finished on (b)(6) 2022.Upon inspection of the sheath, it could be confirmed that a small piece has broken off from the sheath surface at the distal end.There is also another crack visible on the surface, but no piece has broken off here.Based on the damages found on the sheath, it is concluded that the most probable root cause was an overload during use or reprocessing.The following safety-relevant information is stated in the corresponding ifu of the product: "3.3 correct handling > check the product for the following points before and after every use: - completeness - good working order - rough surfaces left inadvertently - sharp corners - burred edges - correct assembly of the components - functionality > do not leave broken-off components inside the patient.> do not overload the product with mechanical stress.3.4 damaged products damaged products can result in injury to patients, users or third parties.> before each use, check all components of the product for damage.> do not use damaged products.".
 
Event or Problem Description
On may 23th, 2022 we have been informed about a malfunction involving a dispersive electrode.A hot snare polypectomy procedure was performed at baptist health hospital in the us.A megadyne dispersive electrode catalog number 0855c (our model rs271a30) and an unknown generator were used.The initial report mdr report #: mw5109443 was forwarded by fda to our representative in the us mrs.Elaine duncain.The mdr report #: mw5109443 stated: "padded pt with cautery ground on rt flank for hot snare polypectomy.Upon use of snare, it didn't cauterized the polyp and ended up doing cold snare on pt.Checked all connections and pressed the ground pad firmly on pt's back but still unable to do cauterization as intended to do.Right flank is dry and no hair present upon applying the pad.Once the pad is removed, site is clear, dry and intact and the pad is noted not to be as sticky as had been in the past even if you fold it to stick both sticky sides together, it does not stick on each other and easily snap off.Fda safety report id # (b)(4)." no further information was provided despite repeated requests.

Brand Name
MEGADYNE
Common Device Name
ELECTROSURGICAL DISPERSIVE ELECTRODE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
LEONHARD LANG GMBH
archenweg 56
innsbruck, tirol 6020
AU   6020
Manufacturer Contact
bernhard ladner
archenweg 56
innsbruck, tirol 6020
AU   6020
MDR Report Key14751964
Report Number8020045-2022-00015
Device Sequence Number19386518
Product Code GEI
UDI-Device Identifier39005531507778
UDI-Public(01)39005531507778
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K063161
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2025
Device Model NumberRS271A30
Device Catalogue Number0855C
Device Lot Number220113-2401
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2022
Supplement Date Received by Manufacturer05/23/2022
Initial Report FDA Received Date06/21/2022
Supplement Report FDA Received Date07/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown